Skip to Content

Does the methadone taper starting at 40mgs work, 4 to 5 days dropping 10% and so on? any info?

Responses (3)

Anonymous 8 Sep 2011

Dear BarberJeff, I left something similar on your other post just now, but afraid you might not see it. Both Pup and Laurie are very accurate with their info, but I think there is a guy named mpvt on the forum/discussion board part of the site who can be accessed over there who is a methadone expert. I learned what I know about methdone from him, he is very knoledgeable, please post a thread or start a thread or ask for him there and ask this question, he will know. Best of luck, suboxone is the way I went, it works when you do it correctly. Keeping you in my Prayers. Patti

barberjeff 9 Sep 2011

I tried the subs they make me a mess, its the first day of reducing my methadone intake... feel ok, slight head ache and upset stomach. I pray everyday this will work... Im at the end of my rope!

oleskool73 9 Sep 2011

Alot depends on wether it will work. Conventional process is, the slower the better so you dont get sick. on average 2mgs evry 2wks to keep withdrawal at bay. factors like medical issues, drug history, lenght of time on methadone, age,are there any other drugs being used, all factor in. Too fast can cause problems. keep in mind.to be successfl the best taper is the slow taper.Think it through, easy does it dude.good luck.

barberjeff 9 Sep 2011

Only been using methadone for about 5 days, dropped today to 30mg from 40. I have no idea if this is a low dose or what. so far some sweats and an upset stomach but no opiates for about a week. I read this methadone taper on this site and so far so good. Im taking the pills 10mgs each. been using for about 3 years mostly oxys and perks, morphine if nothing else avaliable. Let me know anything you can about this but this is the best I have felt in years, thanks for any input. age 42

oleskool73 9 Sep 2011

the sweats and upset stomach COULD BE the from the rapid detox, because you started it so soon. thats why they say "taper slowly." We know you want to be off this drug but, believe me, its a process and if you rush it can work against you. I suggest you slow it down some, just my suggestion. But the process is KEY.Drink lots of water, vitamins, eat healthy as poss.keep stress to a minimum. I'm 56 yrs old. Monday i'll be at 1mg and Sept 19th, done!!! Thank God. If I can do it, you can too.The slower, the better. There's a reason they suggest that. The success rate is higher for those who take it slow. Easy does it and those symptoms will calm if it slow down.I'm here for support when you need me. Good luck,i'm prayin for you too.

barberjeff 9 Sep 2011

So to add, on the 30 I feel pretty good, and Im doing this not though a doctor but from a script I got from a friend. No benefits so... what do you think my nextstep should be? drop 5 mg instead of 10 and just starting methadone for such a short period will withdrawal be as great as many of the people I have read about going to clinics and getting 50 to 160 mg a day. I just want to stop and this is the best I haave felt in years would 30mggs of methadone really do this and is this amount a low or AVERAGE DOSE; i HAVE NO CLUE BUT iM FREE OF OPIATES. God willing. Again thanks for your input and help

HELENEm55 30 May 2012

Some yrs. ago, the typical Methadone maintenance clinics would do 5mgs. each month, until the patient was down to (lower than 5mg) per day. Assuring that they would be 'not too uncomfortable, physically. The majority of dependence seems to be 'psychological'. the 'worry' that the Primary doctor would 'cut them off' without doing it slowly. I agree, because that used to cause me great anxiety: NOT BEING ABLE TO REFILL THE 'SCRIPT. thanks.♥

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions